Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 24, 2019, 8:21 PM CDT for Upshur County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2019, 8:21 PM CDT (01:21 UTC)
- Expired
- Apr 24, 2019, 8:39 PM CDT
- In force
- 18 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
231
WFUS54 KSHV 250121
TORSHV
TXC459-250200-
/O.NEW.KSHV.TO.W.0027.190425T0121Z-190425T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
821 PM CDT Wed Apr 24 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Upshur County in northeastern Texas...
* Until 900 PM CDT.
* At 821 PM CDT, a severe thunderstorm capable of producing a tornado
was located near West Mountain, or near Gladewater, moving north at
20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gilmer around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Bettie, Pritchett and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3256 9495 3260 9506 3287 9497 3280 9477
TIME...MOT...LOC 0121Z 202DEG 19KT 3262 9498
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
192 follow-up statements
125
WWUS54 KSHV 250134
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
834 PM CDT Wed Apr 24 2019
TXC459-250200-
/O.CON.KSHV.TO.W.0027.000000T0000Z-190425T0200Z/
Upshur TX-
834 PM CDT Wed Apr 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
UPSHUR COUNTY...
At 833 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Gilmer, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Gilmer around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include Bettie
and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3260 9492 3264 9503 3286 9494 3280 9477
TIME...MOT...LOC 0133Z 202DEG 19KT 3268 9495
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
19059
WWUS54 KSHV 250139
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
839 PM CDT Wed Apr 24 2019
TXC459-250149-
/O.CAN.KSHV.TO.W.0027.000000T0000Z-190425T0200Z/
Upshur TX-
839 PM CDT Wed Apr 24 2019
...THE TORNADO WARNING FOR CENTRAL UPSHUR COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3260 9492 3264 9503 3286 9494 3280 9477
TIME...MOT...LOC 0137Z 202DEG 19KT 3271 9494
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 7:19 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 24, 7:19 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 719 PM CDT Wed Apr 24 2019 .AVIATION... Cigs are expected to gradually deteriorate this evening, as areas of convection continues to spread ENE across much of E TX/SE OK/adjacent sections of SW AR/Wrn LA through mid-evening, and across the remainder of N LA/Scntrl AR mainly by/shortly after 06Z Thursday in advance of a closed upper low/trough. IFR cigs, reduced vsbys, wind gusts in excess of 35kts, and extreme turbulence will be possible from the stronger convection, which will primarily affect the LFK/SHV/ELD/MLU terminals. This convection will quickly diminish from W to E after 06Z, clearing the MLU terminal by/shortly after 12Z. While cigs may return to VFR in wake of the departure of the convection, low MVFR/IFR cigs are expected to redevelop late tonight areawide, before slowly lifting by late morning/early afternoon Thursday. VFR conditions should return to the E TX, TXK, and SHV terminals by early to mid- afternoon, before eventually spreading into the remainder of Scntrl AR/Ncntrl LA by the end of the 00Z TAF period. However, sct -SHRA with isolated -TSRA should redevelop along the base of the trough from late morning through the afternoon across portions of SW AR/N LA, and thus have included VCSH for the SW AR terminals only as low confidence precludes mention elsewhere. The VFR cigs will eventually begin to scatter out areawide during the evening with the departure of the upper trough. SE winds 5-10kts this evening will become Lt/Vrb with the arrival of the convection, before eventually becoming W 10-15kts with higher gusts after 15Z. /15/ && .PREV DISCUSSION... /issued 259 PM CDT Wed Apr 24 2019/ SHORT TERM.../Tonight through Thursday night/ A line of thunderstorms has developed over Central Texas this afternoon and will continue to shift east as the upper trough moves towards the region. The surface low out ahead of it is continuing to lift warm, moist air northward increasing the instability in our area, particularly our southern zones. Also, winds are beginning to veer with height as the low approaches increasing the SRH across this region as well. Thus, damaging wind gusts and isolated tornadoes will be possible and are the primary threats across Deep East Texas and Central Louisiana later this evening into the overnight hours. Just to the northeast of the surface low, heavy rainfall is currently ongoing and will continue into sections of Northeast Texas later this evening. Could see rainfall totals averaging 2 inches in this area with some locally higher amounts possible. The weak cold front will push through the area from west to east during the early morning hours tomorrow. Short range models are showing a brief ending to the rain before wrap-around precipitation moves into the area during the late morning hours lasting quite possibly into the afternoon. Low temperatures tonight should not get below the low to mid 60s while high temperatures on Thursday will struggle to reach the mid 70s. /35/ LONG TERM.../Friday through Wednesday/ Currently this Wednesday afternoon, a short wave trough centered over NW old Mexico and the TX Big Bend to move E into the SE U.S. by Friday morning. By Friday morning, expect negative vorticity advection and weak cold air advection in the wake of the trough to produce dry weather for at least Saturday. By Sunday, a weak cold front pushes down to the Red River across NE TX and S OK with some SCT showers and perhaps even a TSTM possible Sunday. This front washes out by Monday with dry weather expected that day as well. By Tuesday, another short wave trough ejects NE from the intermountain W and traverses the central U.S. with a chance of showers and TSTMS for the beginning of May. /VIII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 74 58 78 / 90 60 10 0 MLU 66 78 59 77 / 90 70 20 0 DEQ 60 74 52 77 / 100 80 10 0 TXK 61 73 55 76 / 100 70 10 0 ELD 63 74 56 77 / 80 70 10 0 TYR 60 75 56 77 / 100 50 10 0 GGG 61 76 56 77 / 100 50 10 0 LFK 63 77 59 80 / 100 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Apr 24, 12:29 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1229 PM CDT Wed Apr 24 2019 LAZ010-011-017-018-TXZ149>153-165>167-251730- De Soto-Red River-Sabine-Natchitoches-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of northwest Louisiana, east Texas, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area later this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Damaging wind gusts and possibly an isolated tornado can be expected from stronger storms, mainly through this Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon through the overnight hours. LAZ001>006-012>014-019>022-TXZ124>126-136>138-251730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-Bienville-Jackson- Ouachita-Winn-Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith- Gregg-Harrison- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Strong to damaging wind gusts can be expected from stronger storms, mainly through Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be required for this Wednesday afternoon into the early hours of Thursday morning. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-251730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected to increase during the afternoon and evening hours and possibly continue through the overnight hours. Strong gusty wind and brief locally heavy rainfall may occur in stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Widely scattered showers and thunderstorms will be possible over the weekend, by late this upcoming weekend. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters are not anticipated at this time for this Wednesday afternoon through Thursday morning.
In the hours before
Special weather statement, Apr 24, 7:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Shreveport LA 717 PM CDT Wed Apr 24 2019 TXZ124-125-136>138-150-250100- Upshur TX-Gregg TX-Smith TX-Harrison TX-Wood TX-Rusk TX- 717 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...WEST CENTRAL HARRISON...NORTHWESTERN RUSK...SOUTHEASTERN WOOD...UPSHUR AND GREGG COUNTIES UNTIL 800 PM CDT... At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Tyler, moving northeast at 45 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tyler, Longview, Kilgore, White Oak, Gladewater, Gilmer, Overton, Big Sandy, Hawkins, New London, Arp, Clarksville City, East Mountain, Diana, Rosewood, Liberty City, West Mountain, New Chapel Hill, Winona and Union Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3218 9504 3239 9541 3290 9508 3265 9460 TIME...MOT...LOC 0017Z 212DEG 39KT 3239 9513 19
Special weather statement, Apr 24, 8:00 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Shreveport LA 800 PM CDT Wed Apr 24 2019 TXZ124-125-136-250200- Upshur TX-Smith TX-Wood TX- 800 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHEASTERN WOOD AND WESTERN UPSHUR COUNTIES UNTIL 900 PM CDT... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over Big Sandy, or 10 miles west of Gladewater, moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Gilmer, Big Sandy, Hawkins, Rosewood, Winona, Red Springs, Bettie, Grice and Pritchett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3236 9509 3244 9531 3290 9514 3280 9484 TIME...MOT...LOC 0100Z 200DEG 16KT 3256 9513 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Apr 24, 7:17 PM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 43 min |
| Apr 24, 7:34 PM CDT | Flash Flood Warning | SHV | Smith | 116 min |
| Apr 24, 8:00 PM CDT | Special Weather Statement | SHV | Upshur | 60 min |
| Apr 24, 8:13 PM CDT | Areal Flood Advisory | SHV | Upshur, Wood | 2 hr |
| Apr 24, 8:43 PM CDT | Special Weather Statement | SHV | Upshur | 47 min |
| Apr 24, 9:04 PM CDT | Areal Flood Advisory | SHV | Gregg, Upshur | 116 min |
| Apr 24, 9:14 PM CDT | Special Weather Statement | SHV | Gregg | 46 min |
| Apr 24, 9:25 PM CDT | Flash Flood Warning | SHV | Gregg, Smith, Upshur | 3 hr |
| Apr 24, 9:29 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
| Apr 24, 9:48 PM CDT | Areal Flood Advisory | SHV | Harrison, Marion | 3 hr |
| Apr 24, 10:02 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Gregg, Harrison, Nacogdoches, Rusk and 1 more | 3 hr |
| Apr 24, 10:10 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 3 hr |
| Apr 24, 10:46 PM CDT | Special Weather Statement | SHV | San Augustine | 44 min |
| Apr 24, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 40 min |
| Apr 24, 11:01 PM CDT | Tornado Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 29 min |
| Apr 24, 11:26 PM CDT | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 34 min |
| Apr 25, 12:09 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Apr 25, 12:17 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 3 hr |
| Apr 25, 12:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 38 min |
| Apr 25, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 63 min |
| Apr 25, 3:11 AM CDT | Lake Wind Advisory | SHV | Harrison, Marion, Panola | 13 hr |
| Apr 25, 5:36 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 63 hr |
| Apr 25, 5:37 AM CDT | River Flood Warning | SHV | Wood | 51 hr |
| Apr 25, 5:39 AM CDT | River Flood Warning | SHV | Gregg | 51 hr |
| Apr 25, 5:40 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| Apr 25, 5:49 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 36 days |
| Apr 25, 9:34 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 59 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.